Jump to content

lyned

Junior Member
  • Content Count

    22
  • Joined

  • Last visited

  1. Hi all. Haven't been on here for a while but thought I'd take another shot at treating my depression. So I started on sertraline a couple of months ago and am now up to 100mg daily for the last 3 weeks. While I really wasn't holding out any hope for it to work well, just the other day it dawned on me, I'm not the very negative, angry person I've been for so many years. My family really noticed it before I did. That being said, the IBS that started up when I started on 25mg is still there, although not quite as bad but I drive truck for a living so you can imagine what a major inconvenience that can be. Also the sexual SE's have alleviated somewhat but not great. My doc said if it continues to be a problem we can reduce to the dose to 50mg and possibly add bupropion for the sexual SE. Has anyone ever reduced their dose like this and retained the benefits? Thanks.
  2. Yep. Effexor was a pain. I usually tolerate going on and off meds easily ( I can bounce on and off wellbutrin up to 300mg without as much as a headache). With going cold turkey off effexor, I would walk around mall, feeling buzzed and every step I took, when my foot touched the floor it felt like stepping a live 120 volt cord. felt it up into my head.
  3. Yeah, I know what you mean Listlessandlonely. I thought all along I just had depression. I watched my dad go downhill the last 20-30 years of his life with the exact symptoms I have. No interest in absolutely *anything*, no quality of life . I just went up to 50mg lamotrigine today so I'll see how that goes. I have a little more motivation than I've had since I went off the med. I know for myself, ADs did nothing for me, but apparently ADs are not good for treating BP. Good luck. Being depressed is bad enough, being mis-diagnosed I think is worse. These are some powerful meds we're dealing with and taking the wrong ones can be bad. "We've never discussed bipolar as a possibility but I think from what I've read it could be masked by my ADD in part" Yeah, from what I've learned along the way it could be. BP is hard to distinguish from depression. Seems like depression is the first things GPs go at, but, if a person has BP, ADs are the wrong way to go. I watched my dad go downhill for the last 20-30 years of his life the same way I'm headed. No way to live. LOL, I wish I could feel hyper most days! Good luck.
  4. Hi Equinelove26. I posted to a similar question here: hopefully it helps.
  5. Hello Listlessandlonely. I'm by no means an expert but since you're posting in the bipolar forum I urge you to read up on bipolar and AD's http://www.ncbi.nlm....pubmed/15985931 ,to start. I have some personal experience in this as my wife had a minor breakdown a few years ago and she used to be a nurse so I've learned a few things along the way. I also have had depression most of my adult life and just thought "thats just me". I've tried different AD meds along the way: Effexor, citalopram, escitalopram, cymbalta, etc. with no help, just made me feel worse. Aparently AD meds are *not* good for treating bipolar. Finally got to see a well respected Phsydoc last year and he said he notice some bipolar tendacies in me. Some people get a little freaked when they hear that, but, I didn't care what it was called. He put me on lamotrigine (up to 200 mg/day) and to be honest, I didn't think it was helping, so I went off. I know now it was a mistake to go off. No motivation, drive, interest in anything, my wife notice this more this more than I did. I've started back up again on lamotrigine @25mg/day and feel better. Maybe a placebo effect but I really didn't think it would affect me that soon, but it seems to have. I've *never* had a manic episode that is usually associated with bipolar, but there are different modes of bipolar. So there is something to consider, bipolar can easily be mis-diagnosed as depression. Oh, and if you go off effexor, go slow. I'm not usually sensitive to meds but quiting EF cold was a little freaky. Brain shivers suck! Good luck! P.S. I might be a bit jaded, but, I don't trust GP's to know much about this. If you can, get into a Phsydoc. I was put on Effexor by my GP, seemed to be his favorite med, bad choice. I'm in Canada and it took me a year to get a consult with a phsydoc. If you want, pm me and maybe we can compare notes. Depression/bipolar runs in my family it seems. Also ADD on my wife's side. Wife and son both have it.
  6. Thanks for the replies. Went back on the lamotrigine. took 25 mg because I can usually tolerate meds well. Had a few red blotches on me the next day so went down to 12.5 mg. Don't know if the marks were from the lamotrigine or not, did 12.5 for a week then to 25 in the A:M. Feel a little better just on 25 although I know this is probably too small of a dose, or placebo, but I don't really think so because I really wasn't expecting a change in mood this quick. We'll see I guess.
  7. Hi all. Been a lurker most of the time here. I had a consult with a very well respected Pdoc last Novmber about my depression. I believe I've had some sort of depression most of my adult life, I'm 48 now. Last 5-6 years have really gone downhill for me, lack of energy, motivation, interests in hobbies or anything and anybody, etc. The usual. I've tried different ADs and just felt much worse. The Pdoc I saw stated he detected some bipolar tendacies in me. OK, fine, don't care about labels as long as I'm treated for what I have. I'll add here that I watched my Dad slide downhill for the last 20-30 years of his life where he had no interest in being alive, basically the exact same way I've been feeling for quite a while. So I was put on lamotrigine, worked up to 200 mg and stayed there for about a month. Didn't really think it was doing much for me so, as usual for me, I weaned off it. So now I've been off for a couple of months, feeling like crap, and after talking to my wife who is also suffering and treated from depression and ADD, she said I seemed more "perky" and motivated on the lamotrigine. I have to agree I guess. The only thing I notice in myself was a little more focus in things like working out, which I haven't been able to get back to right now. So now I'm going back on the drug to get that little "zing" back that I apparently had. As I understand, ADs are a big no-no for treating bipolar. Maybe thats why ADs made me feel worse. My thing is though, I've *never* had a manic episode, which is about all my GP is going by. New guy straight out of university though. So is anyone else been diagnosed with bipolar with no manic mood swings? I'll work my way up to 200mg of lamotrigine again, but what is the max dose? Has anyone found that depression comes with the bibolar without the "usual" mood swings? thanks for any replies. I just can't go down the same road my Dad went, I'm going down the exact same way, thats no way to live this life. thanks, Ed.
  8. I'm currently on 10 mg Lexapro and 150 Wellbutrin for the last 2 weeks for depression and GAD. Don't feel anything yet other than the usual sexual sides and power yawning.
  9. I hope you had a fantastic day :)

  10. I felt that way when I bumped up to 40 mg from 20. I went back to 20 mg and will slowly increase to 30 and then try 40 again. Its normal.
  11. Hi Butterfly. I tried 60 mg of Cymbalta for a couple of days but it hit me too hard. Extreme light headed, dizzy. Then I went to 30 mg for a week and had to stop because of extreme sleepiness. The last day I took it I fought the sleep all day and felt physically ill from being so tired. It is normal and supposed to pass. I mentioned this to my pharmacist when I switched to Effexor and he said that Cymbalta could be pretty sedative.
  12. Yes, I take 30 mg temazepam and 25 mg trazodone often for sleep. My doc said it was O.K.
  13. Hello all. After years of denying that I've had a problem I'm now ready to tackle it. I've been doing a lot of reading and all things point to dysthymia disorder. When I looked at the dysthymia Q+A I couldn't believe how dead on it described my whole life, I thought it was just my personality even though I wasn't happy being this type of person, its just who I thought I was. So, Effexor seems to be a common med for this and one my doc likes because of the results he has seen. I started out with the 37.5 for 2 weeks and now have been on 75 mg for a week and a half. Other than no libido (like thats supposed to help with depression) and a constant ache in my neck, I feel nothing. I'll be going back to him next week and I guess he'll up the dose. So I guess I'm asking if anyone else here has/had the same disorder and did Effexor help? The way I understand it, low doses affect seratonin and norepinephrine kicks in at higher doses. Is this where I should start feeling something? I'm expecting my libido to not return so maybe I'll ask for Wellbuterin to be added. I have tried WB by itself a few times over the years with little result on mood. Maybe in a combo? Thanks for any info.
  14. 150 mg seems like a big dose to start on. My doc started me on 37.5 mg/day for 2 weeks and now I just ramped up to 75 mg/day. I don't know yet what he wants me to get up to, so far I don't feel any different. But, yeah, get into your doc as soon as you can and start slow.
  15. I did get more irritable on WB when I was at 150 mg/day, not as bad as you, but irritable. Doc was trying to get me up to 300 mg/day but I quit due to just being more p####d off at the world. I had been on WB a couple of years before this and my wife said she could see a positive difference in me, but I couldn't see it then so I quit . Now a few years later, I'm on Effexor now and I think its helping. Back to your question: The level of your reaction is probably severe, but, not uncommon I think.
×
×
  • Create New...